How to Diagnose Early 5-Azacytidine-Induced Pneumonitis
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Abstract :
Interstitial pneumonitis is a classical complication of many drugs. Pulmonary toxicity due to 5-azacytidine, a deoxyribonucleic acid methyltransferase inhibitor and cytotoxic drug, has rarely been reported. We report a 67-year-old female myelodysplastic syndrome patient treated with 5-azacytidine at the conventional dosage of 75 mg/m2 for 7 days. One week after starting she developed moderate fever along with dry cough and subsequently her temperature rose to 39.5 °C. She was placed under broad-spectrum antibiotics based on the protocol for febrile neutropenia, including ciprofloxacin 750 mg twice daily, ceftazidime 1 g three times daily (tid), and sulfamethoxazole/trimethoprim 400 mg/80 mg tid. High-resolution computed tomography of the chest disclosed diffuse bilateral opacities with ground-glass shadowing and pleural effusion bilaterally. Mediastinal and hilar lymph nodes were moderately enlarged. polymerase chain reaction for Mycobacterium tuberculosis, Pneumocystis jiroveci, and cytomegalovirus were negative. Cultures including viral and fungal were all negative. A diagnosis of drug-induced pneumonitis was considered and, given the negative bronchoalveolar lavage in terms of an infection, corticosteroid therapy was given at a dose of 1 mg/kg body weight. Within 4 weeks, the patient became afebrile and was discharged from hospital. Development of symptoms with respect to drug administration, unexplained fever, negative workup for an infection, and marked response to corticosteroid therapy were found in our case. An explanation could be a delayed type of hypersensitivity (type IV) with activation of CD8 T cell which could possibly explain most of the symptoms. We have developed a decision algorithm in order to anticipate timely diagnosis of 5-azacitidine-induced pneumonitis, and with the aim to limit antibiotics abuse and to set up emergency treatment.........

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5316516/
Dr. R●●i K●●●●●a and 1 others like this
Like
Comment
Share